MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Inflammation (1932); Intraocular Pressure Increased (1937); Uveitis (2122); No Code Available (3191)
Date of Event 05/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -12.0 diopter, in the patients right eye (od) on (b)(6) 2019.The lens was explanted on (b)(6) 2019 due to excessive vaulting, pigment dispersion and anterior chamber inflammation.The reporter indicated the excessive vaulting caused pigment dispersion (increasing intraocular pressure controlled on drops and heavy pigment on icl), and anterior chamber inflammation spikes as steroids were tapered.The patient had constant aching sensation but the patient is doing well at one-day post-op explant exam.The cause of the event was due to the device.
 
Additional Manufacturer Narrative
Dave of event: corrected to (b)(6) 2019 in initial mdr.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid in a specimen cup.Visual inspection found the haptic torn.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8742046
Report Number2023826-2019-01154
Device Sequence Number1489857
Product Code MTA
UDI-Device Identifier00841542103060
UDI-Public00841542103060
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer08/21/2019
09/09/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/21/2019
09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR